Q. My daughter experienced shortness of breath, and dizziness during gymnastics. Why?

Answered by
Dr. Manish Meena
and medically reviewed by Dr. Nithila A
Published on Sep 25, 2019

Hello doctor,

My teen daughter is 15-year-old, 5'5" tall with 115 Ibs, a healthy gymnast, she has done gymnastics from her two years of age. She eats well, does not drink soda except every great once in a while. She has been experiencing shortness of breath, leading to some dizziness while at practice. Last night after completing a floor routine (that she has done hundreds of times before), she became short of breath, she says her leg or ankle completely gave out, and her sides both hurt a great deal.

What could be the cause? I am not sure if it is a make an appointment immediately type thing. Or if I should schedule it for later asthma has crossed my mind. I do not know what questions to be asking? She is not under any medications takes Tylenol for occasional headaches.

Dr. Manish Meena

General Practitioner
#

Hello,

Welcome to icliniq.com.

After going through your history mostly, it is a due weakness, but if she experiences breathlessness at rest, then you need to consult. Right now, you should give her multivitamin supplements like iron, Folic acid, and Vitamin B complex. Do not let her practice empty stomach, always give her something to boost up her energy level. Follow-up again if she experiences shortness of breath at rest.


The Probable causes:

Weakness.

Differential diagnosis:

An acute attack of asthma.

Treatment plan:

Multivitamins.

Also Read Answers From:

Related Questions & Answers


Shortness of breath and anemia

Query: Hello doctor, I have: Shortness of breath and ongoing anemia since giving birth. Bruising stomach, right arm and behind the chest. Painful legs. I am attaching files.  Read Full >>


Dr. Chitrangada
Radiologist

Answer: Hi, Welcome to icliniq.com. Shortness of breath can occur secondary to anemia postpartum and are interrelated. However, bruising of arm and stomach may indicate underlying coagulopathy or embolic phenomena secondary to deep vein thrombosis. On observations in the contrast CT scan attached as abov...  Read Full

Why am I having dizziness and blackout with swollen throat?

Query: Hello doctor, For a couple of days now I have been ill and the symptoms are getting worse. First, it started off with a swollen throat (which I still have but is not as bad) which gives me a phlegm cough but has reduced. I constantly have dizziness and blackouts with pulsating sensations not only g...  Read Full >>


Dr. Geethu Thomas
Family Physician

Answer: Hi, Welcome to icliniq.com. Based on descriptive history, I come to the conclusion that it started off as a viral infection (a sore throat) and has progressed to a secondary bacterial infection which has manifested as a cough with phlegm and due to phlegm accumulation in your sinuses, you are experi...  Read Full

Shortness of breath | Pain in shoulder

Query: Hello doctor, I have shortness of breath, and pain in the shoulder for past eight years. Currently, I am taking Zolahart 40, Stablon, Flavedon MR, Rabekind Dar, Ezidoc 20, Ecosprin 75, and Pregaba 75.  Read Full >>


Answer: Hello, Welcome to icliniq.com. Your ECG is showing changes (attachment removed to protect patient identity) which indicate some kind of heart damage either ischemia, hypertension induced or other. You mentioned here about angiography and it is showing only 30 percent blockages. So have you undergo...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.